Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Jackson, KY

April 24, 2011McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 24, 2011, 4:39 PM EDT for McCreary County, Whitley County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 4:39 PM EDT (20:39 UTC)
Expired
Apr 24, 2011, 5:15 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS53 KJKL 242039
SVRJKL
KYC147-235-242115-
/O.NEW.KJKL.SV.W.0103.110424T2039Z-110424T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLUE HERON...OR 8 MILES SOUTHWEST OF WHITLEY CITY...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITLEY CITY...WILLIAMSBURG...STRUNK...STEARNS...PINE KNOT...
  MARSHES SIDING...WIBORG...HOLLYHILL...PARKERS LAKE...BEULAH
  HEIGHTS...DUCKRUN...HONEYBEE...JELLICO CREEK...BOUNTY...CUMBERLAND
  FALLS S.P....KRUPP...BON...REDBIRD...LIBERTY AND EMLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3660 8447 3660 8468 3666 8474 3695 8439
      3675 8399 3659 8443
TIME...MOT...LOC 2039Z 234DEG 56KT 3666 8456
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
2 follow-up statements
944 
WWUS53 KJKL 242055
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT SUN APR 24 2011

KYC147-235-242115-
/O.CON.KJKL.SV.W.0103.000000T0000Z-110424T2115Z/
WHITLEY KY-MCCREARY KY-
455 PM EDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCCREARY AND
CENTRAL WHITLEY COUNTIES UNTIL 515 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
WHITLEY CITY...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIBORG AND HOLLYHILL AROUND 500 PM EDT.
  BEULAH HEIGHTS...DUCKRUN AND PARKERS LAKE AROUND 505 PM EDT.
  HONEYBEE...BOUNTY AND JELLICO CREEK AROUND 510 PM EDT.
  CUMBERLAND FALLS S.P....YOUNGS CREEK...KRUPP AND CLIO AROUND 515 PM
  EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3660 8447 3660 8468 3666 8474 3695 8439
      3675 8399 3659 8443
TIME...MOT...LOC 2055Z 231DEG 34KT 3672 8449
WIND...HAIL 60MPH 1.00IN

$$

KAS
071 
WWUS53 KJKL 242105
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT SUN APR 24 2011

KYC147-235-242115-
/O.CON.KJKL.SV.W.0103.000000T0000Z-110424T2115Z/
WHITLEY KY-MCCREARY KY-
505 PM EDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCCREARY AND WEST CENTRAL WHITLEY COUNTIES UNTIL 515 PM EDT...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BEULAH HEIGHTS......MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HONEYBEE...CUMBERLAND FALLS S.P. AND KRUPP AROUND 510 PM EDT.
  YOUNGS CREEK AND CLIO AROUND 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3672 8438 3678 8452 3693 8436 3683 8415
TIME...MOT...LOC 2105Z 222DEG 31KT 3682 8439
WIND...HAIL 60MPH 1.00IN

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:23 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 24, 4:23 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SUN APR 24 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED

CONVECTION EARLIER IN THE DAY AND SUBSEQUENT CLOUD COVER HELD
TEMPERATURES DOWN OVER THE NORTHERN AND CENTRAL PORTIONS OF THE
FORECAST AREA...AND HINDERED DESTABILIZATION. THE STRONGEST
DESTABILIZATION WAS IN THE SOUTH...AND A CLUSTER OF STORMS HAS MOVED
TOWARD THAT AREA FROM MIDDLE TN. MODIFIED NAM SOUNDINGS SUGGEST CAPE
OF AROUND 2500 J/KG...CERTAINLY CAPABLE OF SUPPORTING SEVERE WX.
THIS AREA OF CONVECTION WILL PROGRESS ENE ACROSS THE SOUTHERN PORTION
OF THE FORECAST AREA LATE THIS AFTERNOON.

ONCE THIS CONVECTION HAS BEEN DEALT WITH...THE BEST CHANCE AT RAIN
TONIGHT IS IN OUR NW COUNTIES WHERE GREATEST DEEP LAYER MOISTURE IS
EXPECTED...AND POSSIBLY IN LINE FOR THE CONVECTIVE CLUSTER OVER
WESTERN KY LATE THIS AFTERNOON.

A STATIONARY BOUNDARY JUST NORTH OF THE OHIO RIVER ON SUNDAY
AFTERNOON WILL PULL NORTH AS A WARM FRONT TONIGHT...LIKELY TAKING
PRECIP WITH IT. WE WILL BE FURTHER INTO THE WARM SECTOR ON
MONDAY...WITHOUT A GOOD FOCUSING MECHANISM FOR CONVECTION. WE COULD
HEAT ENOUGH TO POP SOME STORMS ANYWAY...BUT THINK THAT COVERAGE WOULD
BE MORE SCARCE. HAVE ONLY USED 20-30 PERCENT POPS.

ON MONDAY NIGHT A DEEP LOW PRESSURE SYSTEM WILL TRACK NE ALONG THE
AFOREMENTIONED FRONTAL BOUNDARY. WITH ITS PASSING IT WILL PROPEL THE
FRONT EASTWARD AS A COLD FRONT FOR A TIME...BUT STALLING BEFORE IT
REACHES US. HOWEVER...BOTH THE NAM AND GFS DEVELOP CONVECTION ALONG
THE COLD FRONT AND BRING IT EAST. THE GFS IS CONSIDERABLY FASTER AT
BRINGING THIS PRECIP EAST THAN THE NAM...AND HAS IT NEAR OUR WESTERN
BORDER BY 12Z TUESDAY. HAVE INCLUDED SOME LOW POPS FOR THIS
POTENTIAL. WHAT IS LEFT OF THIS PRECIP THEN HEADS INTO OUR AREA ON
TUESDAY AS IT DIES OUT. HAVE USED A MOS BLEND FOR POPS...WITH LIKELY
OVER ALL BUT OUR EASTERN COUNTIES...WHERE CHANCE WAS USED.

.LONG TERM.../TUESDAY NIGHT THROUGH SUNDAY/...UPDATED

VERY INTERESTING AND ACTIVE WEATHER EXPECTED FOR THE MIDDLE OF THE
WEEK. A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT
LAKES TUESDAY NIGHT...DRAGGING A NORTH/SOUTH ORIENTED COLD FRONT
INTO THE OHIO VALLEY. AT THIS POINT...THE STRENGTH OF THIS INITIAL
SYSTEM WILL LIKELY DETERMINE EXACTLY HOW FAR EAST THIS FRONT GETS
BEFORE STALLING. AREAS ALONG AND JUST EAST OF THE FRONT WILL STAND A
GOOD CHANCE FOR REPEATED ROUNDS OF HEAVY RAINFALL FROM TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. THE PRECIPITABLE WATER VALUES ARE ABOVE 1
INCH OVER EAST KENTUCKY FROM TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...APPROACHING 1.50 INCHES FOR A TIME TUESDAY NIGHT. WITH AMPLE
AMOUNTS OF MOISTURE IN PLACE AND A STALLED FRONTAL BOUNDARY...THE
SETUP IS VERY GOOD FOR HEAVY RAINFALL. AS MENTIONED
ABOVE...UNCERTAINTY EXISTS WITH WHERE THIS HEAVY RAINFALL WILL
OCCUR. AT THIS POINT...THE GFS IS MUCH STRONGER WITH THE ORIGINAL
SURFACE LOW...WHICH HELPS PUSH THE FRONT INTO EAST KENTUCKY BY
TUESDAY NIGHT. HOWEVER...THE NAM AND ECMWF ARE MUCH WEAKER WITH THE
SYSTEM KEEPING THE FRONT ACROSS CENTRAL KENTUCKY. CLEARLY THE
POSITION WILL MAKE A BIG DIFFERENCE ON WHERE THE HEAVIEST RAINFALL
FALLS.  THIS IS A WEATHER SITUATION THAT SHOULD BE MONITORED FOR
THOSE WITH ANY INTEREST IN CENTRAL OR EASTERN KENTUCKY.

A SECONDARY AREA OF LOW PRESSURE WILL SPIN UP ALONG THE FRONT
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE RAPID INTENSIFICATION
OF THIS SYSTEM WILL YIELD VERY WINDY CONDITIONS HEADING INTO
WEDNESDAY AND PERHAPS EVEN WEDNESDAY NIGHT. WINDS IN THE MIXED LAYER
ON WEDNESDAY ARE AROUND 40+ KNOTS. THUS...WITH ANY MIXING DURING THE
DAY...EXPECT VERY GUSTY WINDS...WHICH COULD LEAD TO LOCALIZED DAMAGE.

FINALLY...SEVERE STORMS WILL ALSO BE A POSSIBILITY FROM TUESDAY
NIGHT THROUGH WEDNESDAY. 0-6KM BULK SHEAR OFF THE GFS IS BETWEEN 60
AND 65 KNOTS ACROSS EAST KENTUCKY FROM TUESDAY NIGHT THROUGH
WEDNESDAY. THIS IMPRESSIVE SHEAR COMBINED WITH MODEST INSTABILITY
WILL PROVIDE A GOOD CHANCE FOR SOME SEVERE STORMS. HOWEVER...THE
AREA OF CONCERN WILL BE INFLUENCED BY THE FINAL RESTING PLACE OF THE
FRONTAL BOUNDARY.

THE SECONDARY AREA OF LOW PRESSURE WILL EVENTUALLY PUSH THE COLD
FRONT ACROSS EAST KENTUCKY LATE WEDNESDAY INTO WEDNESDAY
NIGHT...WITH MUCH COOLER CONDITIONS SPREADING INTO EAST KENTUCKY
BEHIND THE DEPARTING FRONT. THERE COULD BE SOME WRAP AROUND SHOWERS
THROUGH THURSDAY AFTERNOON...BEFORE PRECIPITATION ENDS. HIGHS
PRESSURE WILL FINALLY BUILD INTO THE AREA FOR THE END OF THE
WEEK...AND PROVIDE A QUIETER AND SLIGHTLY COOLER STRETCH OF WEATHER
TO START NEXT WEEKEND.
&&

.AVIATION.../18Z TO 18Z/

THE FORECAST AREA WAS PRECIP FREE AND VFR AT TAF ISSUANCE. HOWEVER...
THUNDERSTORMS WERE APPROACHING THE SW CORNER OF THE FORECAST AREA
FROM MIDDLE TN...WITH A RAIN SHIELD EXTENDING TO THE NORTH. THIS AREA
OF THUNDERSTORMS AND RAIN WILL CONTINUE MOVING EAST THIS
AFTERNOON...AFFECTING LOCATIONS MAINLY SOUTH AND WEST OF KJKL. A
TEMPORARY REDUCTION TO MVFR OR IFR IS POSSIBLE NEAR THE TN BORDER
FROM THE THUNDERSTORMS...OTHERWISE VFR IS EXPECTED TO PERSIST. SOME
ADDITIONAL SHOWER OR THUNDERSTORM DEVELOPMENT CAN NOT BE RULED OUT
ACROSS THE AREA THROUGH THIS EVENING...BUT THE UNCERTAINTY IS TOO
GREAT TO INCLUDE IT IN THE FORECAST. THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL RETREAT TO THE NORTH OVERNIGHT TONIGHT...WITH DRY
WEATHER AND VFR CONDITIONS THEN EXPECTED DURING THE DAY MONDAY. WINDS
WILL BECOME GUSTIER DURING THE DAY MONDAY...WITH GUSTS TOPPING 20 KT
AT TIMES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052.

&&

SHORT TERM...HAL
LONG TERM...KAS
AVIATION...HAL
Hazardous weather outlook, Apr 24, 4:24 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT SUN APR 24 2011

KYZ044-050>052-251130-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
424 AM EDT SUN APR 24 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO TONIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS.

IN ADDITION...FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. SEE ONGOING
FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN
FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058>060-068-069-079-080-083>088-104-106>120-251130-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
424 AM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO
TONIGHT...MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN
FROM TUESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Local storm report, Apr 24, 4:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MONTICELLO              36.84N 84.85W
04/24/2011  E0.75 INCH       WAYNE              KY   LAW ENFORCEMENT

&&

TBREWER
Special weather statement, Apr 24, 4:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT SUN APR 24 2011

KYZ080-084-085-242045-
LAUREL-WHITLEY-MCCREARY-
414 PM EDT SUN APR 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT SUNDAY AFTERNOON...

   SOUTHWESTERN LAUREL...
   NORTHWESTERN WHITLEY AND
   EASTERN MCCREARY.

AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUNK...OR 6
MILES SOUTH OF WHITLEY CITY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYHILL
AROUND 420 PM EDT...BEULAH HEIGHTS AROUND 425 PM EDT...DUCKRUN AROUND
430 PM EDT...BON AROUND 435 PM EDT...KRUPP AROUND 440 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

JACOBSON
Local storm report, Apr 24, 4:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             MONTICELLO              36.84N 84.85W
04/24/2011  E1.00 INCH       WAYNE              KY   TRAINED SPOTTER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell25 min
Apr 23, 9:03 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more27 min
Apr 24, 3:30 PM EDTSevere Thunderstorm WarningJKLWayne30 min
Apr 24, 3:59 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne18 min
Apr 24, 5:08 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.